I'm Rebounding Pretty Seriously From Sumatriptan. I Take About 100 To 150 To 200 Mg. Daily. How Do I Get This Under Control?
Originally asked by Community Member neil pinholster
I’m Rebounding Pretty Seriously From Sumatriptan. I Take About 100 To 150 To 200 Mg. Daily. How Do I Get This Under Control?
Its been a slow buildup to this level. About 8 years. Its the only stuff that works, so far. I’m 70 years old. Life time migraineur. I’m pretty well educated about migraines.
Welcome to MyMigraineConnection!
This is one of the most difficult questions and difficult situations facing Migraineurs. To stop medication overuse headache (MOH), aka rebound, we have to stop taking the medication(s) causing it. Unfortunately, we can’t substitute other medications to do that because MOH can be caused by pretty much anything we take to treat a Migraine, AND it can be caused by taking different types of medicatons too frequently. So, that means that even alternating types of medication can result in MOH if we treat Migraines more than two or three days a week. You can read more about MOH in Medication Overuse Headache: When the Remedy Backfires.
The best approach is to ask your doctor for help. Your doctor may prescribe antinausea medications, muscle relaxants, or other types of medication that won’t really stop your Migraines or headaches, but can at least help you get through them. Even though aspirin can cause MOH, there’s new research that IV aspirin may help stop MOH. You can read about that in IV Aspirin for Medication Overuse Headache.
I wish there were a simple way out of this, but there isn’t.
Please keep me posted on how you’re doing?
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Answered by: Teri Robert